Alert archive / Wisconsin / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm watch at Feb 22, 2012, 10:57 AM CST for 20 counties in Wisconsin. It took effect at Feb 23, 2012, 8:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 10:57 AM CST (16:57 UTC)
- In effect from
- Feb 23, 2012, 8:00 AM CST
- Expired
- Feb 23, 2012, 3:41 AM CST
- In force
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WWUS43 KMKX 221657 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1057 AM CST WED FEB 22 2012 ...HEAVY SNOW POSSIBLE THURSDAY... .LOW PRESSURE WILL TRACK ACROSS THE AREA ON THURSDAY. LATEST COMPUTER MODEL RUNS HAVE COME IN COLDER AT WETTER WITH THIS SYSTEM...NOW SUGGESTING THE POTENTIAL FOR MODERATE TO HEAVY SNOW. THERE REMAINS A LOT OF UNCERTAINTY WITH THIS SYSTEM...THUS JUST A WATCH IS BEING ISSUED FOR THE TIME BEING. FURTHER UPDATES WILL BE MADE AS THE DETAILS OF THIS POTENTIAL WINTER STORM BECOME MORE CLEAR. WIZ046-056-057-062>064-067>072-230100- /O.NEW.KMKX.WS.A.0003.120223T1400Z-120224T0800Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1057 AM CST WED FEB 22 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW MOVING IN BY AROUND MID THURSDAY MORNING...WINDING DOWN THURSDAY NIGHT. * SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY UP TO 8 INCHES. * WINDS...EAST 5 TO 15 MPH IN THE MORNING...BECOMING NORTH IN THE EVENING. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW COVERED ROADS. THE HEAVY SNOW MAY LINGER INTO THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ047-051-052-058>060-065-066-230100- /O.NEW.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- WAUKESHA-MILWAUKEE- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA... BROOKFIELD...MILWAUKEE 1057 AM CST WED FEB 22 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW MOVING IN BY AROUND MID THURSDAY MORNING...WINDING DOWN THURSDAY NIGHT. * SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY UP TO 8 INCHES. * WINDS...EAST 5 TO 15 MPH IN THE MORNING...BECOMING NORTH IN THE EVENING. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW COVERED ROADS. THE HEAVY SNOW MAY LINGER INTO THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DDV
3 follow-up statements
793 WWUS43 KMKX 222108 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CST WED FEB 22 2012 ...POTENTIAL WINTER STORM THURSDAY AND THURSDAY NIGHT... .LOW PRESSURE WILL TRACK SOUTH OF WISCONSIN THURSDAY AFTERNOON AND EVENING...BRINGING ACCUMULATING SNOWFALL ACROSS SOUTHERN WISCONSIN. A BIT OF UNCERTAINTY REMAINS WITH THIS SYSTEM...BUT THE OVERALL TREND TODAY HAS BEEN SOUTHWARD. LESS SNOW IS THUS EXPECTED ACROSS THE NORTH...RESULTING IN A CANCELLATION OF THE WATCH FOR COUNTIES NORTH OF MADISON AND MILWAUKEE. CURRENT THINKING IS THAT THE SNOW WILL MOVE IN FROM THE SOUTHWEST MID MORNING INTO EARLY AFTERNOON...THOUGH THE TIMING MAY BE LATER AS COMPUTER MODELS HAVE BEEN TRENDING SLOWER. WIZ047-051-052-058>060-222215- /O.CAN.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON 308 PM CST WED FEB 22 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WATCH. LOW PRESSURE FOR THURSDAY IS TRENDING SOUTHWARD...RESULTING IN THE WATCH BEING CANCELLED. SNOW AMOUNTS OF 1 TO 3 INCHES ARE STILL POSSIBLE THURSDAY AFTERNOON AND OVERNIGHT. $$ WIZ046-057-222215- /O.CAN.KMKX.WS.A.0003.120223T1400Z-120224T0800Z/ MARQUETTE-COLUMBIA- INCLUDING THE CITIES OF...MONTELLO...PORTAGE...WISCONSIN DELLS 308 PM CST WED FEB 22 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WATCH. LOW PRESSURE FOR THURSDAY IS TRENDING SOUTHWARD...RESULTING IN THE WATCH BEING CANCELLED. SNOW AMOUNTS OF 1 TO 3 INCHES ARE STILL POSSIBLE THURSDAY AFTERNOON AND OVERNIGHT. $$ WIZ056-062>064-067>072-230515- /O.EXT.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/ SAUK-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE- KENOSHA- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON... JEFFERSON...LAKE MILLS...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 308 PM CST WED FEB 22 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW MOVING IN MID OR LATE THURSDAY MORNING...WINDING DOWN THURSDAY NIGHT. * SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY UP TO 8 INCHES. * WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTH IN THE EVENING. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW COVERED ROADS. THE SNOW WILL LIKELY LINGER INTO THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ065-066-230515- /O.CON.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/ WAUKESHA-MILWAUKEE- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE 308 PM CST WED FEB 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW MOVING IN MID OR LATE THURSDAY MORNING...WINDING DOWN THURSDAY NIGHT. * SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY UP TO 8 INCHES. * WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTH IN THE EVENING. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW COVERED ROADS. THE SNOW WILL LIKELY LINGER INTO THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DDV
021 WWUS43 KMKX 230313 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 PM CST WED FEB 22 2012 ...POTENTIAL WINTER STORM THURSDAY AFTERNOON AND THURSDAY NIGHT... .LOW PRESSURE WILL TRACK SOUTH OF WISCONSIN THURSDAY AFTERNOON AND EVENING...BRINGING ACCUMULATING SNOWFALL ACROSS PORTIONS OF SOUTHERN WISCONSIN. A BIT OF UNCERTAINTY REMAINS WITH THIS SYSTEM...BUT THE OVERALL TREND CONTINUES TO PUSH THE HEAVIER SNOW AREA SOUTHWARD. THE HEAVIER SNOW IS EXPECTED MAINLY NEAR THE ILLINOIS BORDER. LESS SNOW IS EXPECTED TO THE NORTH. THE SNOW SHOULD MOVE INTO AREAS SOUTHWEST OF MADISON DURING THE MID MORNING AND DURING THE AFTERNOON OVER PORTIONS OF SOUTHEAST WISCONSIN. WIZ056-063>066-069>072-231115- /O.EXT.KMKX.WS.A.0003.120223T1800Z-120224T0800Z/ SAUK-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE- KENOSHA- INCLUDING THE CITIES OF...BARABOO...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 913 PM CST WED FEB 22 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW MOVING IN THURSDAY AFTERNOON...THEN DIMINISHING LATE THURSDAY NIGHT. * SNOW ACCUMULATIONS...2 TO 5 INCHES...WITH LOCALLY UP TO 7 INCHES MAINLY NEAR THE ILLINOIS BORDER. * WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTH IN THE EVENING. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW COVERED ROADS. THE SNOW WILL LIKELY AFFECT THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ062-067-068-231115- /O.CON.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/ IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE 913 PM CST WED FEB 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW MOVING IN MID OR LATE THURSDAY MORNING...WINDING DOWN THURSDAY NIGHT. * SNOW ACCUMULATIONS...2 TO 5 INCHES...WITH LOCALLY UP TO 7 INCHES MAINLY NEAR THE ILLINOIS BORDER. * WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTH IN THE EVENING. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW COVERED ROADS. THE SNOW WILL LIKELY AFFECT THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HENTZ
361 WWUS43 KMKX 230941 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CST THU FEB 23 2012 ...SEVERAL INCHES OF SNOW TONIGHT IN FAR SOUTHERN WISCONSIN... .SNOW WILL OVERSPREAD MUCH OF SOUTHERN WISCONSIN TONIGHT BUT THE HEAVIEST SNOW WILL REMAIN TO THE SOUTH IN ILLINOIS AS LOW PRESSURE TRACKS FROM THE GREAT PLAINS TO THE OHIO RIVER VALLEY. SEVERAL INCHES OF SNOW IS STILL EXPECTED ACROSS FAR SOUTHERN WISCONSIN WITH LIGHTER AMOUNTS ELSEWHERE. LIGHT SNOW MAY LINGER INTO FRIDAY MORNING OVER EASTERN WISCONSIN BUT WITH LITTLE ADDITIONAL ACCUMULATION. WIZ062-067-068-231045- /O.CAN.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/ IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE 341 AM CST THU FEB 23 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WATCH. THE STORM IS MOVING FARTHER SOUTH WITH 2 TO 3 INCHES EXPECTED FROM LATE AFTERNOON THROUGH TONIGHT. $$ WIZ056-063>066-231045- /O.CAN.KMKX.WS.A.0003.120223T1800Z-120224T0800Z/ SAUK-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- INCLUDING THE CITIES OF...BARABOO...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE 341 AM CST THU FEB 23 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WATCH. THE STORM IS MOVING FARTHER SOUTH WITH 1 TO 3 INCHES EXPECTED TONIGHT. $$ WIZ069>072-231745- /O.UPG.KMKX.WS.A.0003.120223T1800Z-120224T0800Z/ /O.NEW.KMKX.WW.Y.0006.120224T0000Z-120224T1200Z/ ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 341 AM CST THU FEB 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN LATE AFTERNOON OR EARLY EVENING AND CONTINUE THROUGHOUT THE NIGHT. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTHEAST 10 TO 20 MPH BY EVENING...TURNING NORTH LATE. DRIFTING SNOW IS EXPECTED TONIGHT. * IMPACTS...AFTER SUNSET MODERATE SNOW WILL RESULT IN LOW VISIBILITY AND SLICK...SNOW COVERED ROADS. INCREASING NORTH WINDS WILL ALSO PRODUCE DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GEHRING
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 3:44 AM CST, 7 hours 13 minutes earlier.
Area forecast discussion, Feb 22, 3:44 AM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 AM CST WED FEB 22 2012 UPDATE TO ADD AVIATION SECTION .SHORT TERM... TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM A WAVE OF LOW PRESSURE AND ASSOCIATED WARM ADVECTION AND LOW TO MID LEVEL FRONTOGENESIS WILL PASS ACROSS NRN IL THIS MORNING BUT EXPECT PCPN TO REMAIN JUST TO THE SOUTH. OTHERWISE ANOTHER WEAK SHORTWAVE TROUGH CURRENTLY OVER THE NRN PLAINS WILL MOVE ACROSS SRN WI LATER THIS AFTERNOON AND EARLY EVENING. SOUNDINGS ARE SPORADIC WITH MOIST LAYERS AND MAY HAVE MORE CLOUDS INSTEAD OF PCPN. LOW LEVEL INSTABILITY ON SOUNDINGS WILL PROBABLY BE ENOUGH FOR STRATOCUMULUS BUT NOT SHOWERS. CANNOT RULE OUT SPRINKLES HOWEVER. ANOTHER STRONGER SHORTWAVE TROUGH WILL MOVE ACROSS THE NRN PLAINS TNT AND APPROACH THE UPPER MS RIVER VALLEY TOWARD THU AM. MODELS STILL DIFFERENT WITH PLACEMENT WITH NAM THE FARTHER NORTH OVER CENTRAL AND SRN WI WITH THE SHORTWAVE TROUGH AND SFC LOW WHILE GFS AND ECMWF ARE TO THE SOUTH. WENT WITH A CONSENSUS APPROACH WHICH GIVES MAINLY CHANCE POPS FOR LGT SNOW LATE TNT WITH BEST CHANCES IN THE SW CWA AND DRY IN THE FAR NE CWA. SNOW AMOUNTS WILL BE VERY LIGHT. THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE LOW TO MEDIUM. SHORTWAVES RIDING ALONG A BAROCLINIC ZONE THAT IS SET UP ACROSS CENTRAL IL WILL LIKELY PRODUCE PRECIPITATION IN THE MIDWEST ON THURSDAY. MODELS DISAGREE ON EXACT PLACEMENT OF THE PRECIP...AND ARE TRENDING SOUTHWARD. THE NAM AND SREF FURTHEST NORTH ACROSS CENTRAL/SOUTHERN WI AND THE ECMWF AND CANADIAN MAINLY IN NORTHERN IL. GFS SEEMS TO BE ON MIDDLE GROUND...SPREADING THE NORTHERN FRINGE OF PRECIPITATION INTO SOUTHERN WI. KEPT HIGHEST CHANCE POPS ALONG THE WI/IL BORDER WITH LOWER CHANCE POPS IN NORTHERN FORECAST AREA. AS FOR PRECIP TYPE...IT SHOULD START OUT AS SNOW THU MORNING...THEN TRANSITION TO RAIN IN THE AFTERNOON WITH THE WARMING BOUNDARY LAYER TEMPS. ADDITIONAL SHORTWAVES ROLLING ACROSS THE UPPER MIDWEST WITH THE CYCLONIC FLOW WILL HELP TO PRODUCE STEEP LOW LEVEL LAPSE RATES AND JUST ENOUGH LIFT FOR SOME LIGHT SNOW SHOWERS THURSDAY NIGHT THROUGH FRIDAY NIGHT. QPF AND SNOW AMOUNTS EXPECTED TO BE LIGHT...WITH UP TO AN INCH POSSIBLE OVER A 48-HOUR PERIOD. .LONG TERM... SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM. THERE SHOULD BE A DRY PERIOD SATURDAY AND SATURDAY NIGHT WITH 500MB RIDGING. DESPITE DECREASING CLOUDS ON SAT...CONSENSUS OF MODELS SHOW MAX TEMPS ONLY IN THE LOWER 30S...ALTHOUGH MID 30S WOULD NOT BE OUT OF THE QUESTION GIVEN SUFFICIENT SUNSHINE. SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE...LOW. MODELS CONTINUE TO BE VARIABLE WITH THE STRUCTURE AND TIMING OF A DEEP UPPER LOW AND ASSOCIATED SURFACE LOW EJECTING FROM DEEPENING WESTERN TROUGH IN THE SUNDAY/MONDAY TIME FRAME...ALTHOUGH THEY SEEM TO BE POSSIBLY CONVERGING ON A MORE CLEAR SOLUTION FOR A STRONG SFC LOW TRACKING FROM THE PLAINS TO SOUTHERN MN TO EASTERN ONTARIO. HPC MODEL BLEND SOLUTIONS PREFER A 00Z GFS/00Z ECMWF BLEND. THE CANADIAN IS FASTER WITH THE LOW WITH A WEAKER UPPER LOW. TEMP PROFILES VARY...WITH THE ECMWF WARMER THAN THE GFS. HUGE UNCERTAINTY IN PRECIP TYPE...BUT SOUTHERN WI SHOULD BE IN THE TRANSITION AREA BETWEEN SNOW TO THE NORTH AND RAIN TO THE SOUTH AND SOUTHEAST. USED A BLEND OF MODELS AND PREVIOUS FORECAST FOR THE EXPECTED MAX TEMPS. TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM. PRECIP SHOULD END BY TUESDAY MORNING AS HIGH PRESSURE MOVES INTO THE UPPER MIDWEST IN THE WAKE OF THE DEPARTING LOW. TEMPS SHOULD BE COOLER...WITH HIGHS IN THE MID/UPPER 20S INTO THE LOWER 30S. && .AVIATION/12Z TAFS/...FEW-SCT MID LEVEL CLOUDS EARLY THIS MORNING WILL TRANSITION TO SCT-BKN STRATOCUMULUS AROUND 4-5 KFT BY MIDDAY DUE TO LOW LEVEL INSTABILITY AND FROM AN APPROACHING SHORTWAVE TROUGH. ONLY A FEW SPRINKLES ARE EXPECTED IN THE AFTERNOON AND PERHAPS THE EARLY EVENING. BY LATE TNT AND INTO THU AM...A CHANCE OF LGT SNOW IS FORECAST AS A SHORTWAVE TROUGH AND SFC LOW PRESSURE MOVES FROM THE NRN PLAINS TOWARD THE UPPER MS RIVER VALLEY. THERE IS UNCERTAINTY ON THE TRACK OF THIS SYSTEM BUT THE CURRENT FORECAST TAKES THE LOW TO THE SOUTH WITH THE HEAVIEST PCPN SOUTH OF THE TAF SITES. AREAS OF MVFR CIGS AND AREAS OF MVFR TO IFR VSBYS ARE EXPECTED WITH THE LGT SNOW AND RAIN. && .MARINE... THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED AS WESTERLY WINDS ARE SHOWING A DIMINISHING TREND. THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN THIS MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...GEHRING THURSDAY THROUGH TUESDAY...MRC
Hazardous weather outlook, Feb 22, 5:19 AM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 519 AM CST WED FEB 22 2012 WIZ046-047-051-052-056>060-062>072-231130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 519 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS HOWEVER SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-231130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 519 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OTHERWISE SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR SUNDAY THROUGH MONDAY NIGHT AS LARGE AND STRONG LOW PRESSURE MOVES FROM THE GREAT PLAINS TO THE NORTHERN GREAT LAKES. WWW.WEATHER.GOV/MKX GEHRING
Nearby
Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.